Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

diabetic and have Thyroids Disease. Gone through synthroids and on cytomel. Gained weight and feels down

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
Hi! I have Hashimotos Thyroids Disease. I have gone through the synthroids route, Then I found a doctor who gave me Armour and it was like a new world opened up for me. Unfortunately he stopped taking my insurance and now I am on 1 mcg of Synthroid and 10 mg. cytomel 3 times a day and I feel tired, gained weight and feeling somewhat down, not quite depressed yet. I also have type 2 diabetes. The doctor said because my A1C3 was 6.2 I was borderline and that I should go off the metformin. I'm a mess!
Are there any of you or do you know anyone in the New York area who might prescribe Armour and treat me like a Human instead of a computer?
Posted Fri, 9 Aug 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 21 minutes later

The following link will help you find an endocrinologist closer to you.


However, I will caution you that most endocrinologists will not prescribe armour thyroid. this is because the guidelines recommend the use of levothyroxine only, and not even cytomel.

Metformin is not approved for pre-diabetes, although it has been studied in this condition.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor